MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558630
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code (b)(4) captures the reportable event of balloon leaked in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the proximal esophagus during an esophageal dilatation procedure on (b)(6) 2022.During the procedure, a leak was discovered at the distal tip of the balloon and it could not be fully inflated.The procedure was completed with the original device at this time.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0504 captures the reportable event of balloon leaked in the esophagus.Block h10: investigation results block h10: investigation results the returned cre pro wireguided dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the balloon.Microscopic inspection found the balloon had a pinhole located approximately 18mm from the tip.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of balloon leak was confirmed.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, anatomical restrictions or interaction with any surface during the procedure could create friction on the balloon and cause a pinhole.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15718930
Report Number3005099803-2022-06340
Device Sequence Number7542178
Product Code FGE
UDI-Device Identifier08714729797517
UDI-Public08714729797517
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberM00558630
Device Catalogue Number5863
Device Lot Number0028975806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown